Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 130, NWS Denver/Boulder, CO

July 10, 2011Arapahoe County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2011, 3:28 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 3:28 PM MDT (21:28 UTC)
Expired
Jul 10, 2011, 4:19 PM MDT
In force
51 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arapahoe County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:52 PM MDTTSTM WND GST 607 N Kiowa, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS55 KBOU 102128
SVRBOU
COC005-039-102230-
/O.NEW.KBOU.SV.W.0130.110710T2128Z-110710T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
  SOUTH CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO

* UNTIL 430 PM MDT

* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS LOCATED 4
  MILES SOUTHEAST OF ELIZABETH...OR 34 MILES NORTH OF COLORADO
  SPRINGS...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIOWA...
  ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 3919 10458 3952 10467 3968 10429 3949 10419
      3928 10428
TIME...MOT...LOC 2128Z 230DEG 19KT 3933 10454
WIND...HAIL 60MPH 1.00IN

$$


BAKER
2 follow-up statements
695 
WWUS55 KBOU 102157
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
357 PM MDT SUN JUL 10 2011

COC005-039-102230-
/O.CON.KBOU.SV.W.0130.000000T0000Z-110710T2230Z/
ELBERT CO-ARAPAHOE CO-
357 PM MDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF KIOWA...OR 37 MILES SOUTHEAST OF DENVER...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING

THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS TO 60 MPH. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 3919 10458 3938 10463 3948 10454 3957 10453
      3968 10429 3949 10419 3928 10428
TIME...MOT...LOC 2156Z 239DEG 24KT 3941 10438
WIND...HAIL 60MPH 1.00IN

$$


BAKER
300 
WWUS55 KBOU 102219
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
419 PM MDT SUN JUL 10 2011

COC005-039-102223-
/O.CAN.KBOU.SV.W.0130.000000T0000Z-110710T2230Z/
ELBERT CO-ARAPAHOE CO-
419 PM MDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ARAPAHOE AND
NORTHWESTERN ELBERT COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

THUNDERSTORMS IN THE AREA WILL CONTINUE TO PRODUCE HEAVY RAIN AND 
GUSTY WINDS. SINCE 340 PM MDT...WEATHER SPOTTERS IN WESTERN ELBERT 
COUNTY HAVE REPORTED RAINFALL AMOUNTS OF ONE HALF TO A LITTLE MORE 
THAN AN INCH OF RAIN IN UNDER AN HOUR. DOPPLER RADAR ALSO INDICATED 
WIND GUSTS TO AROUND 40 MPH. ONLY SMALL HAIL HAS BEEN REPORTED.      

LAT...LON 3919 10458 3938 10463 3948 10454 3957 10453
      3968 10429 3949 10419 3928 10428
TIME...MOT...LOC 2213Z 239DEG 24KT 3947 10425

$$


BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:19 PM MDT, 9 minutes earlier.

Area forecast discussion, Jul 10, 3:19 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
319 PM MDT SUN JUL 10 2011

.SHORT TERM...PATTERN REMAINS QUITE STAGNANT AS SUBTROPICAL MOISTURE
IN WSW FLOW ALOFT CONTINUES OVER THE AREA THRU MONDAY. LAPS ANALYSIS
SHOW CAPES OF 1000 TO UP TO 2200 J/KG NEAR THE NORTHEASTERN CORNER.
SCATTERED THUNDERSTORMS HAVE BEGUN THIS AFTERNOON AND HAVE ALREADY
PUT DOWN SEVERE STRENGTH WINDS...BRIEF HEAVY RAIN AND SMALL HAIL.
EXPECT THIS TO BE COMMON LATE THIS AFTERNOON ACROSS THE FORECAST
AREA. SHORT TERM MODELS AGAIN SHOW A SECOND WAVE OF ACTIVITY THIS
EVENING ORIGINATING IN SOUTHWESTERN COLORADO. AS THIS HAS BEEN A
COMMON SCENARIO OVER THE PAST FEW DAYS AS WELL AS SEEING ENHANCEMENT
IN WATER VAPOR OVER SOUTHWEST CO...WILL EXPECT ANOTHER ROUND OF
SCATTERED TO NUMEROUS STORMS THIS EVENING. BETTER CAPES OVER THE
NORTHEASTERN CORNER WILL LIKELY ALLOW FOR STRONGER STORMS. BIGGEST
THREAT OVER THAT AREA WILL BE LARGE HAIL AND STRONG WINDS. WITH
FREEZING LEVELS STILL QUITE HIGH HOWEVER...NOT EXPECTING ANY LARGE
HAIL TO BE MUCH BIGGER THAN AN INCH OR SO. HAVE KEPT THE POPS GOING
OUT OVER THE NORTHEASTERN CORNER PAST MIDNIGHT AS CAPES REMAIN HIGH
AND PERSISTENCE HAS SHOWN OVERNIGHT ACTIVITY THERE. HAVE ALSO ADDED
A LITTLE MORE POPS OVER THE HIGH TERRAIN AS LOTS OF MOISTURE AND
WEAK DISTURBANCES IN THE FLOW MAY KICK OF A FEW SHOWERS OR
THUNDERSTORMS OVERNIGHT.

TOMORROW WILL SEE MORE OF THE SAME...HOWEVER WITH A LITTLE MORE
COVERAGE AS BOTH CAPES AND PWATS ARE PROGGED TO BE A BIT HIGHER.
HAVE BUMPED UP POPS SLIGHTLY TO REFLECT THIS. TEMPERATURES WILL BE
SLIGHTLY COOLER WITH CONTINUE LIGHT SURFACE WINDS...EXCEPT BELOW ANY
STORM.

.LONG TERM...HIGH PRESSURE ALOFT WILL BE OVER THE SOUTH CENTRAL U.S.
INTO THE LATER PART OF THE UPCOMING WEEK. THIS WILL KEEP A LIGHT
SOUTHWEST FLOW ALOFT OVER COLORADO. AIRMASS WILL BE QUITE MOIST
MONDAY NIGHT AND TUESDAY WITH PRECIPITABLE WATER VALUE OF 1.0 TO 1.5
INCHES AND DEW POINTS IN THE 50S TO MID 60S OVER NORTHEAST COLORADO.
AIRMASS WILL ALSO BE UNSTABLE WITH CAPES OF 500-1500 J/KG. A SHORT
WAVE WILL PASS OVER THE AREA TUESDAY. PUT THIS ALL TOGETHER AND
TUESDAY IS LOOKING LIKE THE DAY WITH THE MOST THUNDERSTORMS AND THE
GREATEST POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING. STORM
MOVEMENT WILL ALSO BE ON THE SLOW SIDE...SO A FLASH FLOOD WATCH MAIN
EVENTUALLY BE NEED FOR TUESDAY.

WEDNESDAY DRIES SOME...BUT MODELS ARE TRENDING TOWARDS MORE MOISTURE
WITH EACH PROGRESSIVE RUN. INCREASED POPS INTO THE SCATTERED
CATEGORY FOR THIS.

UPPER LEVEL RIDGE WILL INTENSIFY OVER THE CENTRAL PART OF THE U.S.
THURSDAY AND REMAIN OVER THE CENTRAL U.S. THROUGH NEXT WEEKEND. THIS
WILL BRINGING WARMER AIR TO THE AREA AND PUSH HIGHS INTO THE 90S
ACROSS NORTHEAST COLORADO. MODELS DRY THE AIRMASS SOME...MAINLY OVER
THE HIGH COUNTRY. MODELS HANGING ON TO THE LOW LEVEL MOISTURE OVER
NORTHEAST COLORADO THROUGH NEXT WEEKEND. CONVECTION WILL BE LESS
THAN ON MONDAY AND TUESDAY BUT STILL EXPECT TO SEE ISOLATED TO
SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING.

&&

.AVIATION...ONCE AGAIN WILL SEE SCATTERED TSTMS AFFECT THE AIRPORT
WITH BRIEF MVFR CONDITIONS AS STRONGER STORMS MOVE ACROSS.
TEMP-DEWPOINT SPREADS MAY BE A BIT LARGER TODAY WHICH WILL MOST
LIKELY CAUSE GUSTY OUTFLOW WINDS OF 40-50 MPH FOR A BRIEF PERIOD OF
TIME AS WELL. EXPECT ANOTHER ROUND OF THUNDERSTORMS THIS EVENING AS
THE LAST FEW DAYS HAVE SHOWN. ACTIVITY SHOULD CEASE BY 06Z HOWEVER.
LOOK FOR MORE SCATTERED STORMS TOMORROW WITH MUCH OF THE SAME
CONDITIONS.

&&

.HYDROLOGY...SOME THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
PRODUCE HEAVY RAIN AND GUSTY WINDS. MOST OF THE STORMS WILL BE
MOVING AT 15-20 MPH WHICH WILL LIMIT THE DURATION OF HEAVY RAIN.
THERE IS A LOW THREAT OF FLOODING IN THE FOOTHILLS BURN AREAS AS
MOST STORMS SHOULD PRODUCE LESS THAN HALF AN INCH OF RAIN. THE
STRONGEST STORMS ON THE PLAINS MAY PRODUCE AN INCH OR TWO OF RAIN IN
LESS THAN AN HOUR.

SNOWMELT WILL REMAIN HIGH IN STREAMS DRAINING THE HIGHEST ELEVATIONS
WITH REMAINING SNOWPACK...AND AREAS THAT GET SIGNIFICANT RAIN EACH
DAY WILL SEE RISES ON ALREADY SWOLLEN STREAMS. HIGH RELEASES ALSO
CONTINUE FROM RESERVOIRS IN GRAND AND SUMMIT COUNTIES. THIS WILL
KEEP RIVERS IN THESE AREAS AT BANKFULL. DILLON RESERVOIR IS NEARLY
FULL...THERE WOULD BE HIGHER RELEASES INTO THE BLUE RIVER IF
IT DOES FILL. CURRENT FORECASTS ARE FOR THE SNOWMELT TO DECREASE
BEFORE THAT TIME BUT IF THERE WERE HEAVY RAINFALL ACROSS THAT BASIN
THE PICTURE WOULD CHANGE.

SURGE OF WATER DOWN THE SOUTH PLATTE FROM THURSDAY EVENINGS RAIN
WILL MOVE FROM WELD COUNTY INTO MORGAN COUNTY TONIGHT AND APPEARS TO
HAVE ATTENUATED ENOUGH TO NO LONGER CAUSE FLOODING.

FLOOD ADVISORIES...

   HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN
GRAND COUNTY UNTIL LATE SUNDAY EVENING.
   BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH
SATURDAY NIGHT
   BLUE RIVER IN SUMMIT COUNTY THROUGH MONDAY
   NORTH PLATTE AND MICHIGAN RIVERS IN JACKSON COUNTY THROUGH
TUESDAY MORNING
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KRIEDERMAN/MEIER
Hazardous weather outlook, Jul 10, 10:42 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1042 AM MDT SUN JUL 10 2011

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1042 AM MDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS DEVELOPING BY EARLY
THIS AFTERNOON IN THE MOUNTAINS AND FOOTHILLS AND THEN SPREAD
EASTWARD ACROSS THE NORTHEAST PLAINS FROM LATE AFTERNOON INTO THE
EVENING HOURS.  THE STORMS WILL BE VERY SIMILAR TO YESTERDAY...WITH
THE HEAVY RAIN BEING THE MAIN EVENT AS FREEZING LEVELS REMAIN
HIGH...AND STORM SPEEDS WILL BE SLIGHTLY SLOWER THAN YESTERDAY.
LOCALLY HEAVY RAIN UP TO AN INCH IN 30 MINUTES COULD OCCUR WITH A
FEW STORMS. STORMS WILL ALSO PRODUCE SOME SMALL HAIL AND GUSTY WINDS
WITH SLIGHTLY LARGER HAIL POSSIBLE OVER THE NORTHEAST PLAINS.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST
PLAINS OF COLORADO WITH HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
DEVELOP MONDAY AND TUESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE
HEAVY RAINFALL AND LOCALIZED FLOODING. DRIER AIR WILL MOVE INTO THE
AREA WEDNESDAY. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS WILL
STILL BE POSSIBLE THROUGH THE REST OF THE THE WEEKEND AND INTO NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL
REPORTS WILL BE APPRECIATED.

KRIEDERMAN/MEIER

In the hours before

Special weather statement, Jul 10, 1:57 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT SUN JUL 10 2011

COZ035-036-039-040-102045-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
157 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN JEFFERSON COUNTY
  SOUTHEASTERN BOULDER COUNTY
  WEST CENTRAL ADAMS COUNTY
  WEST CENTRAL DENVER COUNTY
  BROOMFIELD COUNTY

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 45 MPH. THIS
STORM WAS LOCATED 4 MILES NORTH OF BERGEN PARK...OR 21 MILES WEST OF
DENVER...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...SUPERIOR...ROCKY FLATS...KITTREDGE...IDLEDALE...FEDERAL
HEIGHTS...EVERGREEN...BERGEN PARK...WHEAT RIDGE...WESTMINSTER...
WESTERN THORNTON...NORTHGLENN...NORTHERN LAKEWOOD...GOLDEN...
NORTHWESTERN DENVER...BROOMFIELD AND ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS FROM THE STORM MAY BLOW AROUND LOOSE OBJECTS SUCH
AS OUTDOOR PATIO FURNITURE AND TRASH CANS. WIND BLOWN RAINFALL MAY
ALSO SHARPLY REDUCE VISIBILITIES.

&&

LAT...LON 4000 10502 3986 10492 3970 10507 3961 10538
      3987 10539
TIME...MOT...LOC 1955Z 244DEG 31KT 3976 10532

BAKER
Local storm report, Jul 10, 2:44 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND GST     SW SUPERIOR             39.93N 105.16W
07/10/2011  M75 MPH          BOULDER            CO   MESONET

&&
Special weather statement, Jul 10, 3:14 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT SUN JUL 10 2011

COZ040-041-045-046-102215-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
314 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY
  NORTHEASTERN DOUGLAS COUNTY
  SOUTH CENTRAL ARAPAHOE COUNTY

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND
WIND GUSTS TO AROUND 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF PONDEROSA PARK TO 6 MILES WEST OF
ELBERT...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF DENVER
TO 25 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND
LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH
AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS
AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE
THESE THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3955 10474 3967 10439 3923 10424 3916 10468
TIME...MOT...LOC 2112Z 229DEG 14KT 3953 10469 3920 10464

BAKER
Local storm report, Jul 10, 3:16 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
316 PM MDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     2 S LAFAYETTE           39.96N 105.10W
07/10/2011  M58 MPH          BOULDER            CO   TRAINED SPOTTER

&&

BLOUIS
Special weather statement, Jul 10, 3:20 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SUN JUL 10 2011

COZ038-042-102215-
NORTHEAST WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
320 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL WELD COUNTY

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF GROVER...
OR 36 MILES NORTHEAST OF GREELEY...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO HEREFORD AND
GROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4085 10388 4071 10432 4086 10439 4101 10432
      4100 10386
TIME...MOT...LOC 2120Z 225DEG 17KT 4082 10426

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:04 AM MDTAreal Flood AdvisoryBOUWashington3 hr
Jul 10, 9:45 AM MDTAreal Flood AdvisoryBOUJackson48 hr
Jul 10, 1:57 PM MDTSpecial Weather StatementBOUBroomfield48 min
Jul 10, 2:12 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Denver, Jefferson, Weld48 min
Jul 10, 3:14 PM MDTSpecial Weather StatementBOUArapahoe61 min
Jul 10, 3:20 PM MDTSpecial Weather StatementBOUWeld55 min
Jul 10, 3:41 PM MDTSpecial Weather StatementBOUDouglas64 min
Jul 10, 4:37 PM MDTSpecial Weather StatementBOUElbert53 min
Jul 10, 4:58 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln53 min
Jul 10, 5:29 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln, Washington54 min
Jul 10, 5:58 PM MDTAreal Flood AdvisoryBOUBoulder92 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.